The Sard conjecture on Martinet surfaces - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Duke Mathematical Journal Year : 2018

The Sard conjecture on Martinet surfaces


Given a totally nonholonomic distribution of rank two on a three-dimensional manifold we investigate the size of the set of points that can be reached by singular horizontal paths starting from a same point. In this setting, the Sard conjecture states that that set should be a subset of the so-called Martinet surface of 2-dimensional Hausdorff measure zero. We prove that the conjecture holds in the case where the Martinet surface is smooth. Moreover, we address the case of singular real-analytic Martinet surfaces and show that the result holds true under an assumption of non-transversality of the distribution on the singular set of the Martinet surface. Our methods rely on the control of the divergence of vector fields generating the trace of the distribution on the Martinet surface and some techniques of resolution of singularities.
Fichier principal
Vignette du fichier
BR_Martinet.pdf (810.78 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-01411456 , version 1 (07-12-2016)



A Belotto da Silva, Ludovic Rifford. The Sard conjecture on Martinet surfaces. Duke Mathematical Journal, 2018, 167 (8), pp.1433-1471. ⟨hal-01411456⟩
220 View
90 Download



Gmail Facebook X LinkedIn More